MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA GMK-PRIMARY FEMUR PS CEMENTED SIZE 5 L; CEMENTED FEMORAL COMPONENT

MEDACTA INTERNATIONAL SA GMK-PRIMARY FEMUR PS CEMENTED SIZE 5 L; CEMENTED FEMORAL COMPONENT
Model Number 02.07.2205L
Medical Device Problem Code Malposition of Device (2616)
Health Effect - Clinical Code Joint Disorder (2373)
Date of Event 05/12/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Batch review performed on 09-jun-2020: lot 134733: (b)(4) items manufactured and released on 07-nov-2013.Expiration date: 30.09.2018.No anomalies found related to the problem.To date, all items of the same lot have been already sold without any other similar reported event since 2016.Additional implant involved: gmk-primary 02.07.1205l tibial tray fixed cemented size 5 l (k090988) lot.134840.Batch review performed on 09-jun-2020: lot 134840: (b)(4) items manufactured and released on 06-dec-2013.Expiration date: 31.10.2018.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been already sold without any other similar reported event since 2016.Additional implant involved: gmk-primary 02.07.0514sf tibial insert std fixed size 5 / 14 mm (k090988) lot.121960.Batch review performed on 09-jun-2020: lot 121960: (b)(4) items manufactured and released on 25-sep-2012.Expiration date: 31.08.2017.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been already sold without any other similar reported event since 2016.Preliminary investigation performed by r&d project manager revision surgery after 6 years from primary implantation due to pain and instability.Looking at the picture of the explanted components, we can't notice any alterations or anomalies of the devices occurred prior, during or after the implantation.There is no evidence that the event is caused by a faulty device.The event is most likely related to a malpositioning of the implant in the primary surgery or a change of patient's clinical scenario over time.Clinical evaluation performed by medical affairs director: 6 years after primary cemented tka, postero-stabilized, a revision is undertaken because of instability, pain, and malposition.We have no history of this case, hence we cannot determine if the instability and malposition were present since the immediate postoperative or intervened afterwards, either for component migration or progression of patient's illness.The partial radiographs do not allow full evaluation of component position, which appears to be rather uncommon, but there are not sufficient elements to make a hypotheses as to the reasons for this choice.The relevance of this position to the instability and pain are not determinable from the elements at hand.
 
Event or Problem Description
Revision surgery performed due to knee pain 6 years after the primary surgery.The knee was unstable in extension, flexion and medial rotation.

Brand Name
GMK-PRIMARY FEMUR PS CEMENTED SIZE 5 L
Common Device Name
CEMENTED FEMORAL COMPONENT
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, 6874
SZ  6874
MDR Report Key10137746
Report Number3005180920-2020-00316
Device Sequence Number19412990
Product Code JWH
UDI-Device Identifier07630030820861
UDI-Public07630030820861
Combination Product (Y/N)N
Initial Reporter CountrySZ
PMA/510(K) Number
K090988
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2014
Device Explanted Year2020
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 06/10/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/30/2018
Device Model Number02.07.2205L
Device Catalogue Number02.07.2205L
Device Lot Number134733
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/12/2020
Initial Report FDA Received Date06/10/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age57 YR
Patient Weight112